Indiana, 2025

Flash Flooding and Flooding in Indiana, July 19, 2025

July 19, 2025 · NWS PAH · 16 events in 6 counties and zones

As high pressure slowly crept northward towards the Quad State region, ridging remained over the middle Mississippi River Valley. A slow-moving MCS moved through the northeastern half of the Quad State midday to near sunset.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$86,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

As high pressure slowly crept northward towards the Quad State region, ridging remained over the middle Mississippi River Valley. A slow-moving MCS moved through the northeastern half of the Quad State midday to near sunset. CAPE rose to 1000-2000J/kg in Southwest Indiana with effective bulk shear around 30kts. Extremely high moisture content with precipitable water values of 2.25in resulted in torrential rainfall rates in Southwest Indiana. Each of the six counties in Southwest Indiana reported flash flooding. In Gibson County, street flooding occurred in Francisco mid-late morning, with a gage reporting 4.25in of rain 3 miles NW of Francisco. Pike County had some of the longest lasting flooding as a widespread area saw 2-3.5 during the morning hours. Spencer County received 2.5-4 of rain in and around Rockport, with flooding there lingering towards sunset. More isolated flooding issues occurred in Posey, Vanderburgh, and Warrick Counties with Evansville area flooding generally on the north and east sides of the airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 19, 5:31 AM CST, 3 hours 49 minutes earlier. Its key messages:

  • An Extreme Heat Warning is in effect today for southern portions of southeast Missouri, most of the Purchase Area of west Kentucky, and Alexander and Pulaski counties in southern Illinois. This will be the fourth consecutive day of at least a 105 degree heat index in these areas. Elsewhere, a Heat Advisory is in effect today for heat index values from 103 to 107 degrees.
  • A chance of thunderstorms will continue mainly in the heat of the day from today through Monday. Torrential rainfall, lightning, and gusty winds will be possible with the storms. The torrential rains could temporarily overwhelm drainage systems, and isolated areas that receive multiple rounds of storms could see more significant flash flooding.
  • The heat and humidity will continue to build over southeast Missouri this weekend, and next week, as storm chances dwindle, the entire Quad State will experience a prolonged and increasingly dangerous heatwave with daily heat indices of 105 to 115.
Area forecast discussion, Jul 19, 5:31 AM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
631 AM CDT Sat Jul 19 2025

.KEY MESSAGES...

- An Extreme Heat Warning is in effect today for southern
  portions of southeast Missouri, most of the Purchase Area of
  west Kentucky, and Alexander and Pulaski counties in southern
  Illinois. This will be the fourth consecutive day of at least
  a 105 degree heat index in these areas. Elsewhere, a Heat
  Advisory is in effect today for heat index values from 103 to
  107 degrees.

- A chance of thunderstorms will continue mainly in the heat of
  the day from today through Monday. Torrential rainfall,
  lightning, and gusty winds will be possible with the storms.
  The torrential rains could temporarily overwhelm drainage
  systems, and isolated areas that receive multiple rounds of
  storms could see more significant flash flooding.

- The heat and humidity will continue to build over southeast
  Missouri this weekend, and next week, as storm chances
  dwindle, the entire Quad State will experience a prolonged and
  increasingly dangerous heatwave with daily heat indices of
  105 to 115.

&&

.UPDATE...
Issued at 631 AM CDT Sat Jul 19 2025

The 06Z guidance is trending drier across the Quad State today
and even Sunday. We will still have to watch to our north, as
storms try to develop or move into the region, but that
possibility is considerably less than it was on the 00Z
guidance. Of course, the lesser convective threat would lead to
more disgusting heat and humidity in the northeast.

&&

.DISCUSSION...
Issued at 350 AM CDT Sat Jul 19 2025

We have issued an Extreme Heat Warning for southern portions of
southeast Missouri, most of the Purchase Area, and Alexander and
Pulaski Counties in Illinois. This area will easily see heat
indices top 105 for the fourth consecutive day which meets our
duration criteria for an Extreme Heat Warning. The Warning could
have been issued for virtually all of west Kentucky, but east of
the Lakes, our neighbors have no heat headlines, and there is a
better chance of convection limiting heating, so that area was
included in the Heat Advisory for today. An expansion of the
warning farther east in west Kentucky is possible later today.

As for convection today, the weak boundary over the southern
portions of the Quad State is expected to mix out this morning
with southwest winds expected everywhere through the day. This
will limit any diurnal convection. The bigger convective concern
is with one or more MCSs to our northwest eventually reaching
our area this afternoon. The HRRR and NAMnest have consistently
held this off until around 3 PM, allowing for ample heating
through the entire Quad State today.

The HREF mean has a large area of 3000J/kg of CAPE this
afternoon, but the shear remains weak for most of the day. It
does bring in some rather significant 0-3km shear (200m2s2) early
this evening, across the Tri State area, however, it may be
behind the active convection. All in all, cannot disagree much
with SPC's Slight Risk over our northeast, with a somewhat
better chance of damaging winds and possibly even some hail
threat. The low-level shear looks too weak for any tangible
tornado threat.

With extreme moisture content continuing across the region, any
thunderstorms today will produce torrential rainfall that will
be capable of overwhelming local drainages for a short period of
time. Areas that experience multiple rounds of heavy rainfall
yesterday and again today could see a more significant flooding
threat.

The 00Z guidance has shifted the convective threat northeast for
Sunday, so we only have chance PoPs focused over the Tri State
and Pennyrile. The northwest flow aloft will increase Sunday
night into Monday and that may push a cold frontal boundary into
the Quad State. This should lead to a better coverage of
convection, especially in the east. We will be back to the more
typical torrential rainfall, lightning, and gusty winds regime
Sunday through Monday. We will finally dry out Tuesday and
especially Wednesday and Thursday, as the upper ridge builds
overhead.

As for the heat and humidity, southeast Missouri and adjacent
portions of Kentucky and southern Illinois will continue to see
at least 105 heat indices each afternoon Sunday through next
week and possibly into next weekend. As the convective spigot
shuts off Tuesday, the entire area will see heat indices of
105-115 each afternoon through at least Friday and possibly into
the weekend. The medium range guidance is in agreement that the
500mb high will be right overhead and at its strongest
Wednesday, but the evolution of the high into next weekend is in
doubt. There is some signal at least for some convective
potential by next Saturday, but the heat and humidity may
continue at least over southeast Missouri through next weekend.
Until the daily convection ends, it will be difficult to extend
our heat headlines more than a day at a time, until we get to
Tuesday and beyond.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 631 AM CDT Sat Jul 19 2025

We are watching a cluster of storms moving east out of STL, but
the latest radar trends would take it north of KMVN in a few
hours. Threw in a VCSH there for a few hours this morning just
to be safe. Otherwise, have a chance of TSRA at the northern
sites this afternoon into the early evening, but could have left
it out, given the downward trend in guidance. A brief MVFR
ceiling late this morning cannot be ruled out. If we don't get
the convection this afternoon, the fog concern tonight will be
very low. Left it out of this forecast package.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from noon today to 7 PM CDT this evening for
     ILZ075>078-080>091-094.
     Extreme Heat Warning from 11 AM this morning to 8 PM CDT this
     evening for ILZ092-093.
MO...Heat Advisory from noon today to 7 PM CDT this evening for
     MOZ076-086-087-100.
     Extreme Heat Warning from 11 AM this morning to 8 PM CDT this
     evening for MOZ107>112-114.
IN...Heat Advisory from noon today to 7 PM CDT this evening for
     INZ081-085-086.
KY...Heat Advisory from noon today to 7 PM CDT this evening for
     KYZ005-007-010>022.
     Extreme Heat Warning from 11 AM this morning to 8 PM CDT this
     evening for KYZ001>004-006-008-009.

&&

UPDATE...DRS
DISCUSSION...DRS
AVIATION...DRS
Hazardous weather outlook, Jul 19, 3:00 AM CST, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
400 AM CDT Sat Jul 19 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
400 AM CDT Sat Jul 19 2025 /500 AM EDT Sat Jul 19 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Heat indices will reach 103-110 throughout the area today. Please
refer to the Extreme Heat Warning and Heat Advisory for details.

A complex of thunderstorms may move southeast through the
Evansville Tri State this afternoon and evening. Damaging winds
and even large hail will be possible. Elsewhere, more scattered
storms will pose a lesser gusty wind threat. All storms will
produce torrential rainfall that will be capable of overwhelming
local drainages. Areas that have received recent heavy rainfall
will be at an increased risk for most substantial flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Afternoon heat indices are likely to reach at least 105 throughout
the region each day. Heat related illnesses will likely increase
with each passing day of the heatwave.

Thunderstorms may provide some relief from the heat Sunday and
Monday, mainly over the Evansville Tri State and the Pennyrile
region of west Kentucky. Torrential rain, lightning, and gusty
winds will be the primary concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation cannot be ruled out over the Evansville Tri
State this afternoon and evening.

DRS

The radar

The Evansville,IN radar (KVWX), 25 km away, was scanning. The volume nearest the first event began at 15:20 UTC.

Open the radar archive at this moment

Event by event

9 flash flood, 6 flood, 1 thunderstorm wind. Local standard time, as filed.

Flood, Gibson

When
July 19, 9:20 AM CST to 12:30 PM CST
Where
Gibson County, Francisco to 0.55 mi NW of Francisco
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
38.330, -87.450

Street flooding occurred in Francisco as torrential rain fell in northern Gibson County mid-morning with hourly radar estimated rainfall peaking at around 2, much of which fell after this report was made.

Flash Flood, Gibson

When
July 19, 10:00 AM CST to 12:15 PM CST
Where
Gibson County, 0.54 mi SSW of Hazleton to 0.97 mi N of Hazleton
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
38.473, -87.535

Torrential rainfall with radar estimated hourly rainfall peaking at around 2/hr produced overflowing creeks which flooded yards.

Flash Flood, Pike

When
July 19, 11:00 AM EST to 12:30 PM EST
Where
Pike County, 0.65 mi NNE of Ashby to 0.48 mi NE of Ashby
Cause
Heavy Rain
Reported by
Public
Coordinates
38.489, -87.275

Flash flooding occurred in Petersburg. Radar estimated rainfall totals were approximately two inches. The report was submitted via mPING.

Flash Flood, Pike

When
July 19, 11:00 AM EST to 1:00 PM EST
Where
Pike County, 0.7 mi SW of Alford to 1.32 mi NNE of Winslow
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.472, -87.258

Flash flooding was reported on multiple roads in Pike County. These roads included IN-61 near County Rd 300N, County Rd 150N, and County Rd 125S near County Rd 125W. Radar estimates of morning rainfall in the area were 2-3.5 with peak hourly rainfall of 1.5-2 within an hour.

Flash Flood, Pike

When
July 19, 11:50 AM EST to 2:00 PM EST
Where
Pike County, 2.98 mi E of Stendal to 0.18 mi SSW of White Sulphur Spgs
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
38.269, -87.095

Torrential rainfall produced flooding in much of Pike County with water across county roads, flooding of fields, and ditches and creeks overflowing banks. The report came in from southeastern Pike County which received 2-3.5 of rainfall during the morning with hourly rainfall peaking at a radar estimated 1.5-2.

Flood, Pike

When
July 19, 1:00 PM EST to 7:00 PM EST
Where
Pike County, 0.7 mi SW of Alford to 1.32 mi NNE of Winslow
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.472, -87.258

Numerous roads remained closed in central Pike County as a result of slow runoff from morning torrential rainfall on already fairly saturated soils.

Flood, Posey

When
July 19, 12:45 PM CST to 1:15 PM CST
Where
Posey County, 0.67 mi WNW of Poseyville to 0.38 mi W of Poseyville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.174, -87.791

An intersection in Poseyville was flooded with several inches of moving water. Heavy rain was brief, limiting the duration of flooding issues in Poseyville.

Flash Flood, Vanderburgh

When
July 19, 12:45 PM CST to 4:45 PM CST
Where
Vanderburgh County, 1.12 mi E of Erskin to 2.24 mi SSE of Earle
Cause
Heavy Rain
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
38.049, -87.510

Torrential rainfall resulted in flash flooding in northern portions of Evansville. Severe street flooding occurred on Kansas Road and Ashworth Drive, while nearby Green River Rd had areas of flooding. Floodwaters covered the roundabout at Oak Hill Rd and Hedden Rd. The Evansville airport received 2.16 of rain for the day, though radar estimates just north of the airport reach 3.

Flood, Pike

When
July 19, 2:00 PM EST to 7:00 PM EST
Where
Pike County, 2.98 mi E of Stendal to 0.18 mi SSW of White Sulphur Spgs
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.269, -87.095

Numerous roads remained closed in southeastern Pike County as a result of slow runoff from morning torrential rainfall on already fairly saturated soils.

Thunderstorm Wind, Vanderburgh

When
July 19, 1:08 PM CST
Where
Vanderburgh County, 1.93 mi SSW of Evansville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
37.955, -87.566

A tree was blown down by thunderstorm winds blocking the right lane of Veterans Memorial Parkway. Time estimated from radar.

Flash Flood, Posey

When
July 19, 1:15 PM CST to 3:30 PM CST
Where
Posey County, 0.73 mi SE of Parkers Settlement to 0.68 mi NE of Springfield
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
38.043, -87.710

Several roads were flooded in Posey County as a result of torrential rainfall with radar estimated 3hr rainfall of 1.5-3.

Flood, Vanderburgh

When
July 19, 1:20 PM CST to 3:30 PM CST
Where
Vanderburgh County, 2.12 mi E of Inglefield to 2.08 mi E of Inglefield
Cause
Heavy Rain
Reported by
Public
Coordinates
38.124, -87.531

Standing water covered the roads at Old State Rd and Baseline Rd.

Flash Flood, Spencer

When
July 19, 1:30 PM CST to 4:00 PM CST
Where
Spencer County, 0.23 mi SSE of Rockport to 1.12 mi S of Rockport
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
37.877, -87.048

Significant flash flooding occurred in Rockport due to hourly rainfall totals reaching radar estimated amounts of 2-2.5 in and around Rockport. The report was relayed on social media.

Flash Flood, Warrick

When
July 19, 1:40 PM CST to 4:15 PM CST
Where
Warrick County, 1.14 mi S of Paradise
Cause
Heavy Rain
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
37.964, -87.378

Flash flooding occurred at Heritage Hills Point West Trailer Park. Water was about 15in deep, and several trailers were surrounded by water. Nearby, part of the intersection of Lincoln Ave and Lenn Rd was covered.

Flash Flood, Spencer

When
July 19, 2:20 PM CST to 4:00 PM CST
Where
Spencer County, 0.19 mi W of Hatfield to 0.37 mi NE of Enterprise
Cause
Heavy Rain
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.900, -87.224

Roads were submerged south of Richland City, including portions of CR 150 South and CR 900 W at W 70 N. Radar estimated rainfall was 2-3 during the afternoon, with most of the rain falling within 90min.

Flood, Spencer

When
July 19, 4:00 PM CST to 7:30 PM CST
Where
Spencer County, 0.23 mi SSE of Rockport to 1.12 mi S of Rockport
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.877, -87.048

Floodwaters were slow to recede in and around Rockport following the torrential rainfall that added up to radar estimated totals of 2.5-4 during the afternoon.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1305240, 1305241, 1305242, 1305243, 1305416, 1305418, 1305420, 1305440, 1305417, 1305239, 1305421, 1305441, 1305445, 1305442, 1305444, 1305446.